Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 6, 2006, 7:20 PM CDT for Llano County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 7:20 PM CDT (00:20 UTC)
- Expired
- Apr 6, 2006, 7:35 PM CDT
- In force
- 15 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 102 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3753 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 070020
SVREWX
TXC299-070030-
/O.NEW.KEWX.SV.W.0032.060407T0020Z-060407T0035Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
720 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
LLANO
* UNTIL 735 PM CDT
* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES NORTHEAST OF KINGSLAND...AND MOVING EAST
AT 10 MPH.
.
LAT...LON 3065 9842 3058 9841 3056 9836 3055 9836
3054 9840 3054 9854 3063 9859 3070 9849
3070 9846
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:30 PM CDT, 50 minutes earlier.
Area forecast discussion, Apr 6, 6:30 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 PM CDT THU APR 6 2006 .UPDATE... MADE A QUICK UPDATE TO ADD SOME LOW POPS FOR THE EVENING OVER THE EASTERN HILL COUNTRY AND NE CWA AS ISOLATED STORMS HAVE DEVELOPED ALONG THE DRY LINE WHERE THE CAP HAS WEAKENED AND GOOD CONVERGENCE INDICATED. && .PREV DISCUSSION... (ISSUED 403 PM CDT THU APR 6 2006) DISCUSSION... A RATHER SIGNIFICANT SPRING STORM IS UNDERWAY ACROSS MID SECTIONS OF THE U.S...BUT WELL MISS-OUT ON THE RAIN ONCE AGAIN. RED FLAG WARNINGS ARE OUT...WITH VERY LOW RELATIVE HUMIDITIES FORECAST TOMORROW. MAX TEMPS TOMORROW WILL SOAR INTO THE 90S THANKS TO DOWNSLOPING WEST WINDS...BUT WILL REMAIN A GOOD 3-5 DEGREES BELOW RECORD HIGHS. A COLD FRONT WILL BE A WELCOME RELIEF TO THIS HEAT...AND IS FORECAST TO PUSH THROUGH LATE FRIDAY NIGHT. MAX TEMPS ON SATURDAY WILL BE AT OR SLIGHTLY BELOW NORMAL...FOR A CHANGE. COLD AIR ADVECTION WILL END SATURDAY NIGHT...WITH NEAR- IDEAL RADIATIONAL COOLING KICKIN-IN AND TEMPS DIPPING INTO THE 40S ACROSS MUCH OF OUR AREA. RETURN FLOW IS FORECAST LATE MONDAY NIGHT...BUT WILL BE SOMEWHAT LIMITED THANKS TO RIDGING ACROSS THE WESTERN GULF. A WARMING TREND WILL BEGIN MONDAY...AND CARRY US THROUGH THE WORKWEEK WITH NO CHANCE FOR RAIN. 12Z MEDIUM RANGE MODEL SOLUTIONS SHOW A LARGE UPPER LEVEL LOW NEAR SOCAL TOWARD THE END OF NEXT WEEK. THIS FEATURE WILL BE OUR HOPE AT RAIN GOING INTO THE WEEKEND OF THE 15TH. && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM THURSDAY FOR THE FOLLOWING COUNTIES: BANDERA... EDWARDS... GILLESPIE... KERR... KINNEY... LLANO... MAVERICK... REAL... UVALDE... AND VAL VERDE. RED FLAG WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BEXAR... BLANCO... BURNET... COMAL... DE WITT... DIMMIT... EDWARDS... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 01/25
Hazardous weather outlook, Apr 6, 4:17 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 417 PM CDT THU APR 6 2006 TXZ171>173-183>194-202>209-217>225-228-070000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 417 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A RED FLAG WARNING CONTINUES FOR WESTERN PARTS OF SOUTH CENTRAL TEXAS UNTIL 7 PM CDT TODAY FOR BREEZY AND DRY WEST AND NORTHWEST WINDS...AND RELATIVE HUMIDITY FALLING TO 15 TO 25 PERCENT. THE RED FLAG WARNING COVERS THE FOLLOWING COUNTIES. LLANO...VAL VERDE...EDWARDS...REAL...KERR...BANDERA... GILLESPIE...KINNEY...UVALDE...AND MAVERICK. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY DUE TO VERY LOW RELATIVE HUMIDITIES AND BREEZY WINDS ACROSS MOST OF SOUTH CENTRAL TEXAS. THIS RED FLAG WARNING COVERS THE FOLLOWING COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL...KERR... BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS...TRAVIS...KINNEY... UVALDE...MEDINA...BEXAR...COMAL...GUADALUPE...MAVERICK...ZAVALA... FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT...DIMMIT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:09 PM CDT | Red Flag Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Kinney, Llano and 4 more | 3 hr |
| Apr 6, 7:24 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 36 min |
| Apr 6, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 64 min |
| Apr 6, 7:53 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 22 min |
| Apr 6, 8:14 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 31 min |
| Apr 6, 8:42 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 48 min |
| Apr 7, 6:05 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 9 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.